Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 43, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 8, 2011, 2:06 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 9, 2011, 11:00 AM MDT. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 2011, 2:06 PM MDT (20:06 UTC)
- In effect from
- May 9, 2011, 11:00 AM MDT
- Expired
- May 9, 2011, 10:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 1:35 PM MDT | NON-TSTM WND GST 63 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
| May 9, 2:15 PM MDT | NON-TSTM WND GST 61 | 18 Nne Encinoso, NM | CSBF TRANSWESTERN PUMP |
| May 9, 3:00 PM MDT | NON-TSTM WND GST 63 | 2 Nne Ruidoso, NM | SMOKEY BEAR RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5384 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS84 KEPZ 082006 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 206 PM MDT SUN MAY 8 2011 ...SEVERAL DAYS OF CRITICAL FIRE CONDITIONS RETURN TO THE AREA STARTING TODAY... .AN UNSEASONABLY DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE INTER-MOUNTAIN WEST FROM THE PACIFIC STARTING TODAY. THIS FEATURE IS EXPECTED TO TRACK SLOWLY EAST THROUGH THE FOUR CORNERS EARLY THIS WEEK...AND WILL STRENGTHEN UPPER LEVEL WINDS OVER THE REGION. WITH A VERY DRY ATMOSPHERE IN PLACE AND LENGTHENING DAYS...EFFICIENT MIX DOWN OF THESE INCREASING WINDS ALOFT WILL OCCUR. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE RED FLAG WARNING FOR THE GILA REGION ON MONDAY IS FOR ELEVATIONS BELOW 7000 FEET. NMZ110>113-TXZ055-056-090400- /O.UPG.KEPZ.FW.A.0037.110509T1700Z-110510T0400Z/ /O.NEW.KEPZ.FW.W.0043.110509T1700Z-110510T0400Z/ /O.CON.KEPZ.FW.W.0042.000000T0000Z-110509T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 206 PM MDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WEST SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH OR HIGHER TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE ON MONDAY. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES TODAY WILL REMAIN IN THE SINGLE DIGITS ALL AREAS. SINGLE DIGIT RELATIVE HUMIDITIES ON MONDAY ARE EXPECTED ALONG AND EAST OF A TRUTH OR CONSEQUENCES TO DEMING LINE WITH 10 TO 15 PERCENT EXPECTED TO THE WEST...ESPECIALLY AS YOU INCREASE IN ELEVATION. * IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. * NOTE...SEVERE TO EXTREME DROUGHT CONDITIONS REMAIN ACROSS OUR AREA. CONDITIONS WILL BE WELL IN EXCESS OF THE MINIMUM REQUIREMENTS FOR RED FLAG ISSUANCE...ESPECIALLY MONDAY. MORE FIRE WEATHER HIGHLIGHTS ARE EXPECTED FOR TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
137 WWUS84 KEPZ 091240 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 640 AM MDT MON MAY 9 2011 ...EXTREMELY CRITICAL FIRE CONDITIONS WILL CONTINUE THROUGH TUESDAY... .AN UNSEASONABLY DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE INTER-MOUNTAIN WEST THE NEXT COUPLE OF DAYS. THIS FEATURE IS EXPECTED TO TRACK SLOWLY EAST THROUGH THE FOUR CORNERS EARLY THIS WEEK...AND WILL STRENGTHEN UPPER LEVEL WINDS OVER THE REGION. WITH A VERY DRY ATMOSPHERE IN PLACE AND LENGTHENING DAYS...EFFICIENT MIX DOWN OF THESE INCREASING WINDS ALOFT WILL OCCUR. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE RED FLAG WARNING FOR THE GILA REGION TODAY IS FOR ELEVATIONS BELOW 7000 FEET. NMZ110>113-TXZ055-056-092100- /O.NEW.KEPZ.FW.A.0038.110510T1700Z-110511T0300Z/ /O.CON.KEPZ.FW.W.0043.110509T1700Z-110510T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 640 AM MDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE BOTH TODAY AND TUESDAY. * HUMIDITY...SINGLE DIGIT RELATIVE HUMIDITIES ARE EXPECTED ACROSS THE LOWLANDS AND SACRAMENTO MOUNTAINS WITH 10 TO 15 PERCENT EXPECTED IN THE LOWER ELEVATIONS OF THE GILA TODAY. MINIMUM RELATIVE HUMIDITIES OF AROUND 10 PERCENT ARE EXPECTED ACROSS THE REGION ON TUESDAY. * IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. * NOTE...SEVERE TO EXTREME DROUGHT CONDITIONS REMAIN ACROSS OUR AREA. CONDITIONS WILL BE WELL IN EXCESS OF THE MINIMUM REQUIREMENTS FOR RED FLAG ISSUANCE THE NEXT COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
182 WWUS84 KEPZ 092009 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 209 PM MDT MON MAY 9 2011 ...EXTREMELY CRITICAL FIRE CONDITIONS WILL CONTINUE THROUGH TUESDAY... .AN UNSEASONABLY DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE INTER-MOUNTAIN WEST THE NEXT COUPLE OF DAYS. THIS FEATURE IS EXPECTED TO TRACK SLOWLY EAST THROUGH THE FOUR CORNERS TUESDAY INTO EARLY WEDNESDAY...AND WILL STRENGTHEN UPPER LEVEL WINDS OVER THE REGION. WITH A VERY DRY ATMOSPHERE IN PLACE AND LENGTHENING DAYS...EFFICIENT MIX DOWN OF THESE INCREASING WINDS ALOFT WILL OCCUR. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO AROUND 10 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE RED FLAG WARNING FOR THE GILA REGION TODAY IS FOR ELEVATIONS BELOW 7000 FEET. NMZ110>113-TXZ055-056-100400- /O.UPG.KEPZ.FW.A.0038.110510T1700Z-110511T0300Z/ /O.NEW.KEPZ.FW.W.0044.110510T1700Z-110511T0300Z/ /O.CON.KEPZ.FW.W.0043.000000T0000Z-110510T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 209 PM MDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE BOTH TODAY AND TUESDAY. * HUMIDITY...SINGLE DIGIT RELATIVE HUMIDITIES ARE EXPECTED ACROSS THE LOWLANDS AND SACRAMENTO MOUNTAINS WITH 10 TO 15 PERCENT EXPECTED IN THE LOWER ELEVATIONS OF THE GILA TODAY. MINIMUM RELATIVE HUMIDITIES OF AROUND 10 PERCENT ARE EXPECTED ACROSS THE REGION ON TUESDAY. * IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. * NOTE...SEVERE TO EXTREME DROUGHT CONDITIONS REMAIN ACROSS OUR AREA. CONDITIONS WILL BE WELL IN EXCESS OF THE MINIMUM REQUIREMENTS FOR RED FLAG ISSUANCE THE NEXT COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
002 WWUS84 KEPZ 100426 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1026 PM MDT MON MAY 9 2011 ...EXTREMELY CRITICAL FIRE CONDITIONS WILL CONTINUE THROUGH TUESDAY... .AN UNSEASONABLY DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE INTER-MOUNTAIN WEST ON TUESDAY. THIS FEATURE IS EXPECTED TO TRACK SLOWLY EAST THROUGH THE FOUR CORNERS TUESDAY INTO EARLY WEDNESDAY...AND WILL STRENGTHEN UPPER LEVEL WINDS OVER THE REGION. WITH A VERY DRY ATMOSPHERE IN PLACE AND LENGTHENING DAYS...EFFICIENT MIX DOWN OF THESE INCREASING WINDS ALOFT WILL OCCUR. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO AROUND 10 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS. NMZ110>113-TXZ055-056-101430- /O.EXP.KEPZ.FW.W.0043.000000T0000Z-110510T0400Z/ /O.CON.KEPZ.FW.W.0044.110510T1700Z-110511T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 1026 PM MDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE TUESDAY. * HUMIDITY...SINGLE DIGIT RELATIVE HUMIDITIES ARE EXPECTED ACROSS THE LOWLANDS AND SACRAMENTO MOUNTAINS WITH 10 TO 15 PERCENT EXPECTED IN THE LOWER ELEVATIONS OF THE GILA TUESDAY. * IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. CHECK LOCAL LAND MANAGEMENT AGENCIES FOR ANY FIRE RESTRICTIONS IN YOUR AREA. * NOTE...SEVERE TO EXTREME DROUGHT CONDITIONS REMAIN ACROSS OUR AREA. CONDITIONS WILL BE WELL IN EXCESS OF THE MINIMUM REQUIREMENTS FOR RED FLAG ISSUANCE THE NEXT COUPLE OF DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 8, 3:02 AM MDT, 11 hours 4 minutes earlier.
Area forecast discussion, May 8, 3:02 AM MDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
302 AM MDT SUN MAY 8 2011
.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM MOVING OVER THE WESTERN UNITED
STATES WILL BRING WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND
WESTERN TEXAS THIS AFTERNOON AND AGAIN ON MONDAY AND TUESDAY. A
COLD FRONT FOLLOWED BY HIGH PRESSURE WILL RESULT IN COOLER
TEMPERATURES WEDNESDAY ALONG WITH LIGHTER WINDS ON WEDNESDAY AND
THURSDAY. NO RAIN FALL FALL THROUGH NEXT WEEK SO SEVERE DROUGHT
CONDITIONS ALONG WITH THE EXTREME WILD FIRE DANGER WILL CONTINUE.
&&
.DISCUSSION...
MODELS CONTINUE TO SHOW RESPECTABLE AGREEMENT THROUGH NEXT 7 DAYS
WITH LITTLE DOUBT SEVERE DROUGHT AND EXTREME FIRE DANGER SITUATION
WILL CONTINUE.
UPPER LOW CENTER IS NOW ENTERING NORTHWEST COAST WITH ASSOCIATED
TROUGH TRAILING SOUTHWARD INTO SOUTHERN CALIFORNIA. THIS SYSTEM
WILL CONTINUE TO INTENSIFY/DEEPEN/AMPLIFY INTO EARLY TUESDAY WITH
LOW CENTER DROPPING SOUTHWARD INTO NEVADA TOMORROW BEFORE DRIFTING
FURTHER SOUTH INTO CENTRAL ARIZONA ON TUESDAY. THESE TRENDS WILL
INCREASE MID AND UPPER LEVEL PRESSURE/HEIGHT GRADIENTS ACROSS THE
CWA NEXT 3 DAYS. DYNAMICS OF SYSTEM COMBINED WITH DOWN SLOPE FLOW
WILL ALSO GENERATE LEE CYCLONE OVER EASTERN COLORADO TODAY WITH
ASSOCIATED SURFACE TROUGH EXTENDING INTO EASTERN NEW MEXICO. BY
TUESDAY AFTERNOON SURFACE LOW PROGGED TO RECENTER INTO
NORTHEASTERN NEW MEXICO.
EVOLVING WEATHER SCENARIO VERY FAVORABLE FOR INCREASING SURFACE
WINDS ACROSS THE REGION AS WARM DRY CONDITIONS AT LOW LEVELS WILL
COEXIST WITH SLOW DYNAMIC COOLING ALOFT TO SUPPORT 550 TO 600 MB
MIXING HEIGHTS AND DOWNWARD MOMENTUM TRANSPORT. LATEST DATA
INDICATES MAXIMUM WIND SPEEDS IN THE WINDY CATEGORY TODAY THROUGH
TUESDAY WITH ADVISORY CRITERIA LIKELY MONDAY AND TUESDAY
AFTERNOONS. CONTINENTAL TRAJECTORIES PRECLUDE ANY SIGNIFICANT
MOISTURE TRANSPORT BELOW 500 MB SO NO RAIN WILL FALL.
TROUGH WILL MOVE ACROSS NEW MEXICO/WESTERN TEXAS TUESDAY
NIGHT/WEDNESDAY MORNING WITH UPPER RIDGE BUILDING OVER THE
SOUTHERN ROCKIES THURSDAY AND FRIDAY. WITH WEAK SURFACE HIGH ALSO
COVERING THE AREA WINDS WILL DIMINISH WEDNESDAY AND THURSDAY.
PACIFIC COLD FRONTAL PASSAGE WILL ALSO LOWER WEDNESDAY'S
TEMPERATURES TO BELOW NORMAL BEFORE SUBSIDENCE AND SUNSHINE PUSH
AFTERNOON HIGHS ABOVE NORMAL BY FRIDAY.
LONGER RANGE GFS AND ECMWF IN GENERAL AGREEMENT IN FORECASTING
MASSIVE BLOCKING PATTERN BY NEXT WEEKEND WITH UNUSUALLY DEEP CLOSED
LOW FOR MAY OFF THE WEST COAST AND ANOTHER CUT OFF LOW EAST OF THE
MISSISSIPPI. INITIALLY THE CWA WILL BE LOCATED UNDER A RIDGE
BETWEEN THESE SYSTEMS BUT GFS HINTS LOW LEVEL SOUTHEAST WINDS MAY
ADVECT SUFFICIENT MOISTURE FOR ISOLATED CONVECTION OVER FAR
EASTERN PORTIONS BY LATE SUNDAY. OTHERWISE CURRENT SEVERE DROUGHT
WILL APPROACH AN ALL-TIME RECORD.
&&
.AVIATION...
VFR MOSTLY CLEAR CONDITIONS TODAY AND TONIGHT. ISOLATED AREAS OF
IFR VISIBILITIES MAY DEVELOP IN BLOWING DUST MONDAY AFTERNOON.
AREAS OF MODERATE TURBULENCE BELOW 8,000 FEET AGL THIS AFTERNOON
WITH SURFACE WINDS GUSTING AROUND 35 TO 40 MPH. AREAS OF SEVERE
TURBULENCE BELOW 9,000 FEET AGL MONDAY AFTERNOON AS SURFACE WINDS
WILL GUST TO NEAR 50 MPH.
&&
.FIRE WEATHER...
AN UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL MOVE SLOWLY ACROSS
THE WESTERN UNITED STATES TODAY THROUGH TUESDAY WHILE A SURFACE
LOW DEVELOPS TO THE NORTHEAST. THIS WEATHER PATTERN WILL BRING
WINDY CONDITIONS TODAY THROUGH TUESDAY. WEST TO SOUTHWEST WINDS
WILL GUST FROM 35 TO 40 MPH THIS AFTERNOON AND NEAR 50 MPH MONDAY
AND TUESDAY AFTERNOONS. TEMPERATURES WILL REMAIN ABOVE NORMAL
TODAY AND MONDAY WITH SLIGHT COOLING TUESDAY. MINIMUM AFTERNOON
HUMIDITIES UNDER 10 PERCENT TODAY AND MONDAY AND AROUND 10 TO 15
PERCENT TUESDAY. THUS A VERY DANGEROUS FIRE WEATHER SITUATION WILL
EXIST WITH RED FLAG CRITERIA EXCEEDED TODAY THROUGH TUESDAY.
HIGH PRESSURE ALOFT AND AT THE SURFACE WILL BRING CONTINUED DRY
WEATHER WITH DECREASING WINDS WEDNESDAY THROUGH THURSDAY. A COLD
FRONT WILL RESULT IN COOLER BELOW NORMAL TEMPERATURES WEDNESDAY
WITH WARMING TREND THURSDAY AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 93 66 91 62 86 / 0 0 0 0 0
SIERRA BLANCA TX 91 60 92 56 86 / 0 0 0 0 0
LAS CRUCES 92 62 89 59 85 / 0 0 0 0 0
ALAMOGORDO 88 60 88 56 81 / 0 0 0 0 0
CLOUDCROFT 67 52 66 49 59 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 89 57 85 54 81 / 0 0 0 0 0
SILVER CITY 81 53 74 51 71 / 0 0 0 0 0
DEMING 90 57 86 54 82 / 0 0 0 0 0
LORDSBURG 89 54 83 52 80 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR
NMZ110>113.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR NMZ110>113.
TX...RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR TXZ055-056.
&&
05 ROGASHHazardous weather outlook, May 8, 4:10 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 410 AM MDT SUN MAY 8 2011 NMZ022>025-030>032-TXZ055-056-091245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 410 AM MDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY THIS AFTERNOON WITH WEST WINDS GUSTING FROM 35 TO 40 MPH. COMBINATION OF ONGOING DROUGHT...WARM AND DRY WEATHER CONDITIONS AND STRONG WINDS WILL RESULT IN A DANGEROUS FIRE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY MONDAY AND TUESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WEST TO SOUTHWEST WINDS WILL GUST NEAR 50 MPH WITH BLOWING DUST LOWERING VISIBILITIES TO LESS THAN A MILE OVER ISOLATED LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:28 PM MDT | Wind Advisory | EPZ | 31 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.